Alert archive / Montana / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Billings, MT

June 26, 2014Custer County, Montana

NWS Billings, MT issued this flash flood warning at Jun 26, 2014, 10:42 PM MDT for Custer County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2014, 10:42 PM MDT (04:42 UTC)
Expired
Jun 27, 2014, 1:45 AM MDT
In force
3 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

County Custer County, MT

The radar

The Glasgow radar (KGGW), 191 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:15 PM MDTFLASH FLOODW Miles City, MTWATER RUSHING DOWN MAIN STREET, NUMEROUS SECONDARY STREETS FLOODED, UNDERPASS UNDERWATER, LOW AREA NEAR MILES COMMUNITY COLLEGE UNDERWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGUS55 KBYZ 270442
FFWBYZ
MTC017-270745-
/O.NEW.KBYZ.FF.W.0004.140627T0442Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1042 PM MDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST MONTANA...

* UNTIL 145 AM MDT
    
* AT 1040 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER NORTHWEST CUSTER COUNTY. 1.8 INCHES OF RAIN HAS 
  ALREADY FALLEN IN MILES CITY TODAY. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MILES CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON
  AND PORTIONS OF I-94 NEAR MILES CITY.

ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
      4624 10590 4596 10618 4614 10620 4614 10616
      4648 10615 4649 10612 4683 10612 4683 10608
      4686 10608 4686 10583

$$

CHAMBERS
2 follow-up statements
586 
WGUS75 KBYZ 270540
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1140 PM MDT THU JUN 26 2014

MTC017-270745-
/O.CON.KBYZ.FF.W.0004.000000T0000Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER MT-
1140 PM MDT THU JUN 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR
NORTHWESTERN CUSTER COUNTY...

AT 1133 PM MDT...LAW ENFORCEMENT IN MILES CITY REPORTED FLOODING IN 
AND AROUND MILES CITY WITH MANY ROADS FLOODED. OVER AN INCH OF RAIN 
FELL IN MILES CITY BETWEEN 1030 AND 1050 PM THIS EVENING RESULTING 
IN FLASH FLOODING. 

RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN FELL IN A BAND FROM WEST 
OF GARLAND NORTH TO NEAR MCCLOUD IN PRAIRIE COUNTY BETWEEN 10 AND 11 
PM MDT. RAINFALL INTENSITY HAS DECREASED SIGNIFICANTLY SINCE 11 
PM...HOWEVER LIGHT TO MODERATE RAINFALL CONTINUES OVER THE WARNED 
AREA WHICH WILL KEEP CURRENT FLOODING CONDITIONS IN PLACE FOR AT 
LEAST ANOTHER HOUR OR TWO. THIS INCLUDES PORTIONS OF I-94 FROM THE 
CUSTER COUNTY LINE TO THE PRAIRIE COUNTY LINE.
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILES CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON
AND MURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN LOW LYING AREAS MOVE TO HIGHER GROUND NOW. ACT 
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN 
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
      4624 10590 4596 10618 4614 10620 4614 10616
      4648 10615 4649 10612 4683 10612 4683 10608
      4686 10608 4686 10583

$$

CHAMBERS
884 
WGUS75 KBYZ 270748
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
148 AM MDT FRI JUN 27 2014

MTC017-270754-
/O.EXP.KBYZ.FF.W.0004.000000T0000Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER MT-
148 AM MDT FRI JUN 27 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CUSTER COUNTY WILL EXPIRE
AT 145 AM MDT...

HEAVY RAINFALL ENDED ABOUT 2 HOURS AGO ACROSS THE WARNED AREA. THE 
THREAT OF FLASH FLOODING HAS PASSED...THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. 

THERE ARE REPORTS OF RESIDUAL STANDING WATER IN SOME 
LOCATIONS...INCLUDING MANY STREETS IN MILES CITY. THOSE TRAVELING 
ACROSS CUSTER COUNTY SHOULD BE ALERT FOR THESE AREAS AND USE CAUTION 
UNTIL WATER FULLY RECEDES. 

LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
      4624 10590 4596 10618 4614 10620 4614 10616
      4648 10615 4649 10612 4683 10612 4683 10608
      4686 10608 4686 10583

$$

CHAMBERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:07 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 26, 9:07 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
907 PM MDT THU JUN 26 2014

.UPDATE...
HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN
EFFECT UNTIL 9 PM FOR MUCH OF OUR CWA. STRONGEST CONVECTION AT
THIS TIME IS IN SHERIDAN AND ACROSS PARTS OF OUR SOUTHEAST. THIS
ACTIVITY IS PRODUCING POCKETS OF VERY HEAVY RAIN AND QUITE A BIT
OF LIGHTNING...BUT THE RELATIVELY WEAK SHEAR ENVIRONMENT ALONG
WITH SOME STABILIZATION FROM EARLIER CONVECTION IN NORTHEAST WY
HAS KEPT THE STORMS FROM BECOMING SEVERE. WILL LET THE FLASH FLOOD
WATCH CONTINUE THROUGH THE REMAINDER OF THE EVENING. JKL

&&

.SHORT TERM...VALID FOR FRI AND SAT...

UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON WITH SHORTWAVE
ENERGY CARVING THROUGH WESTERN WYOMING AND SOUTHWEST MONTANA. THIS
COMBINED WITH FAVORABLE HEATING STILL CONTINUING IN SOME AREAS
WILL SUPPORT A WIDESPREAD CONVECTIVE EVENT WITH SEVERE WEATHER
POSSIBLE IN MULTIPLE AREAS. ALSO DEEP MOISTURE ACROSS SOUTHEAST
MONTANA SUPPORTING FLASH FLOOD THREAT AS WELL. WITH JET ENERGY
CONTINUING TO IMPROVE LATE INTO THE EVENING AND AMONG THE LONGEST
DAYLIGHT DAYS IN THE YEAR SHOULD KEEP SEVERE WEATHER THREAT GOING
UNTIL 9 PM OR LATER.

TROUGHINESS CONTINUES INTO FRIDAY FOR A COOLER DAY BUT DEEPER
MOISTURE SHIFTS INTO THE DAKOTAS SO SHOWERS AND THUNDERSTORMS WILL
BE AROUND BUT LESS INTENSE. TROUGH PASSES ACROSS THE REGION ON
SATURDAY FOR CONTINUED COOLER WEATHER BUT MORE SUNSHINE SHOULD BE
EXPECTED AS THE MOISTURE CONTINUES TO BE DEPLETED. BORSUM

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

EXTENDED MODELS ARE IN GOOD AGREEMENT FOR THE MOST PART FOR NEXT
WEEK. PREVIOUS FORECAST REMAINS IN GOOD SHAPE SO ONLY MADE A FEW
MINOR TWEAKS WITH THIS ISSUANCE. A LARGE UPPER LOW WILL BE OVER
SOUTHERN CANADA SUNDAY RESULTING IN A CYCLONIC FLOW ACROSS THE
EASTERN HALF OF MONTANA. A STRONG SURFACE LOW WILL BE SITUATED
ACROSS THE SAME LOCATION. THIS WILL RESULT IN TIGHT PRESSURE
GRADIENTS AND WINDY CONDITIONS ACROSS OUR FORECAST
AREA...ESPECIALLY ACROSS OUR EASTERN COUNTIES TOWARD THE DAKOTA
BORDERS. AN INSTABILITY SHOWER WILL BE POSSIBLE BUT MOST LOCATIONS
WILL BE DRY GIVEN THE STRONG DOWNSLOPE FLOW.

STRONG RIDGE OF HIGH PRESSURE STARTS TO BUILD FOR MONDAY AND
STRENGTHENS TUESDAY THROUGH THURSDAY. EXPECT MAINLY DRY CONDITIONS
WITH MOST LIKELY THE WARMEST TEMPERATURES OF THE SUMMER WITH
READINGS CLIMBING INTO THE 90S. A TROUGH APPROACHES THE PACIFIC
NORTHWEST COAST BY NEXT THURSDAY INTO FRIDAY BRINGING A RETURNED
SOUTHWEST FLOW ALOFT ALONG WITH INCREASING THUNDERSTORM CHANCES.
HOOLEY

&&

.AVIATION...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS EAST
OF KBIL THROUGH THE REMAINDER OF THE EVENING...WITH LOCAL MVFR TO
IFR FLIGHT CONDITIONS AND GUSTY SFC WINDS POSSIBLE NEAR KSHR...
KMLS AND KBHK. ACTIVITY TO THE WEST WILL BE WEAKER AND VFR SHOULD
PREVAIL AT KLVM AND KBIL. MOUNTAINS WILL BE OCCASIONALLY
OBSCURED...AND CANNOT RULE OUT PATCHY FOG LATER TONIGHT ESPECIALLY
IN OUR EAST WHERE HEAVIEST RAIN OCCURRED. EXPECT MORE SHOWER AND
THUNDERSTORM ACTIVITY ON FRIDAY...WHICH SHOULD BE NON-SEVERE BUT
WILL ALSO PRODUCE AREAS OF MVFR CONDITIONS AND MOUNTAIN
OBSCURATIONS. JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 056/070 053/076 052/077 053/079 053/081 056/086 059/091
    45/T    34/T    31/B    11/N    11/U    12/T    21/U
LVM 050/067 046/070 045/073 045/075 045/079 049/085 051/085
    56/T    44/T    31/B    11/U    11/U    12/T    22/T
HDN 057/073 053/078 053/078 053/080 052/081 055/088 058/094
    54/T    33/T    31/B    11/N    10/U    01/U    11/U
MLS 061/075 056/078 055/078 055/079 055/081 056/086 060/092
    53/T    33/T    32/T    12/T    21/U    11/U    11/U
4BQ 059/073 054/077 054/078 054/078 053/081 056/087 059/093
    74/T    33/T    31/B    11/N    11/U    11/U    11/U
BHK 061/074 054/075 054/076 054/077 052/078 053/081 057/087
    65/T    43/T    32/T    22/T    21/U    11/U    11/U
SHR 056/069 049/075 049/076 050/077 049/080 052/085 056/090
    65/T    33/T    21/U    11/N    11/U    12/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 31>33-36-37-58.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 26, 9:14 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
914 PM MDT THU JUN 26 2014

MTZ028>042-056>058-063>068-WYZ098-099-280315-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
914 PM MDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORM ACTIVITY WILL IMPACT AREAS EAST OF
BILLINGS THROUGH THE REMAINDER OF THE EVENING. THESE STORMS WILL
PRODUCE AREAS OF VERY HEAVY RAINFALL...AND LOCALIZED FLASH
FLOODING IS POSSIBLE. SMALL HAIL AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 26, 7:13 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
713 PM MDT THU JUN 26 2014

MTZ038-WYZ099-270200-
SOUTHERN BIG HORN MT-SHERIDAN FOOTHILLS WY-
713 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DECKER...OR 11 MILES NORTHEAST OF SHERIDAN...
MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TONGUE RIVER RESERVOIR AND WYARNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4483 10691 4519 10677 4517 10639 4477 10667
TIME...MOT...LOC 0113Z 200DEG 25KT 4488 10676

CHURCH
Special weather statement, Jun 26, 7:23 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
723 PM MDT THU JUN 26 2014

MTZ037-270200-
CARTER MT-
723 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 722 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ALZADA TO
NEAR COLONY...AND MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ALZADA AND ALBION.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS.

LAT...LON 4499 10406 4500 10449 4514 10468 4538 10415
      4541 10404 4510 10403 4501 10404
TIME...MOT...LOC 0122Z 247DEG 29KT 4516 10444 4481 10411

CJS
Special weather statement, Jun 26, 7:40 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
740 PM MDT THU JUN 26 2014

WYZ098-099-270230-
SHERIDAN FOOTHILLS WY-NORTHEAST BIG HORN MOUNTAINS WY-
740 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 738 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 9 MILES SOUTHEAST OF SHERIDAN...MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...BIG HORN...STORY...WYARNO AND BANNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4488 10696 4487 10654 4456 10659 4456 10704
TIME...MOT...LOC 0138Z 212DEG 12KT 4468 10685

CHURCH
Special weather statement, Jun 26, 8:54 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
854 PM MDT THU JUN 26 2014

MTZ032-036-270345-
CUSTER MT-POWDER RIVER MT-
854 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 852 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTH OF BROADUS
TO 11 MILES SOUTH OF VOLBORG...AND MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAINFALL WITH THESE STORMS MAY PRODUCE STANDING WATER ON
ROADWAYS AND IN LOW LAND. HALF INCH HAIL IS ALSO POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VOLBORG AND COALWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4570 10531 4549 10591 4618 10581 4623 10502
TIME...MOT...LOC 0252Z 224DEG 37KT 4587 10537 4567 10571

CHURCH
Special weather statement, Jun 26, 9:42 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
942 PM MDT THU JUN 26 2014

MTZ032-033-270445-
CUSTER MT-FALLON MT-
942 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 942 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BAKER TO 28 MILES
NORTHWEST OF EKALAKA...AND MOVING NORTH AT 35 MPH.

VERY HEAVY RAINFALL WITH THESE STORMS MAY CAUSE PONDING OF WATER ON
AREA ROADWAYS AND LOW LAND AREAS. IN ADDITION...DIME SIZE HAIL AND
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAKER...PLEVNA...ISMAY...OLLIE...KNOWLTON...WESTMORE AND WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4611 10451 4614 10453 4614 10493 4598 10493
      4591 10519 4654 10520 4657 10487 4661 10485
      4662 10474 4666 10473 4665 10461 4669 10460
      4667 10435 4665 10434 4664 10405 4624 10407
TIME...MOT...LOC 0342Z 185DEG 30KT 4636 10432 4607 10509

CHURCH
Special weather statement, Jun 26, 10:23 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1023 PM MDT THU JUN 26 2014

MTZ031-032-270515-
CUSTER MT-NORTHERN ROSEBUD MT-
1023 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1019 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS IN NORTHEASTERN ROSEBUD COUNTY AND NORTHWESTERN CUSTER
COUNTY. THESE STORMS ARE NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... MILES
CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON...MURN
AND INTERSTATE 94 FROM JUST WEST OF SHIRLEY TO NEAR HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4684 10582 4683 10562 4675 10561 4673 10559
      4612 10571 4625 10620 4684 10612 4686 10608
      4686 10583
TIME...MOT...LOC 0419Z 227DEG 4KT 4641 10596

STC

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:00 PM MDTSpecial Weather StatementBYZFallon30 min
Jun 26, 6:32 PM MDTSevere Thunderstorm WarningBYZCuster, Fallon58 min
Jun 26, 7:23 PM MDTSpecial Weather StatementBYZCarter37 min
Jun 26, 7:31 PM MDTSevere Thunderstorm WarningBYZBig Horn, Powder River44 min
Jun 26, 8:54 PM MDTSpecial Weather StatementBYZCuster51 min
Jun 26, 9:42 PM MDTSpecial Weather StatementBYZFallon63 min
Jun 26, 9:46 PM MDTSevere Thunderstorm WarningBYZFallon44 min
Jun 26, 10:23 PM MDTSpecial Weather StatementBYZCuster52 min
Jun 27, 3:46 AM MDTRiver Flood WatchBYZSweet Grass62 hr
Jun 27, 2:08 PM MDTSpecial Weather StatementBYZMusselshell37 min
Jun 27, 3:05 PM MDTSpecial Weather StatementBYZMusselshell40 min
Jun 27, 5:08 PM MDTSpecial Weather StatementBYZCarter37 min
Jun 27, 5:26 PM MDTSevere Thunderstorm WarningBYZCarter64 min

Nearby

Flash Flood Warnings in Montana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.